Hail, Rock
- When
- May 27, 7:38 PM CST
- Where
- Rock County, 1 mi N of Bassett
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.600, -99.517
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 27, 2:10 PM CST, 5 hours 28 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
310 PM CDT THU MAY 27 2004
.DISCUSSION...
ANOTHER FRONT IS EXPECTED TO CROSS THE PLAINS FRIDAY NIGHT AND
SATURDAY. AHEAD OF THE SYSTEM, INSTABILITY AND SOME MOISTURE SHOULD
BE SUFFICIENT TO GENERATE SCATTERED THUNDERSTORMS FRIDAY NIGHT
THROUGH SATURDAY NIGHT. ALSO, COOLER TEMPERATURES CAN BE EXPECTED
IN THE WEST ON SATURDAY AND OVER THE REST OF THE AREA SUNDAY AND
MONDAY.
FOR TUESDAY THROUGH THURSDAY, THE GFS AND ECMWF SOLUTIONS ARE
SIMILAR IN THEIR TREATMENT OF THE OVERALL PATTERN. THE ECMWF APPEARS
TO BE A BIT SLOWER WITH THE PROGRESS OF THE COLORADO SYSTEM WEDNESDAY
NIGHT THROUGH THURSDAY. THIS IS REFLECTED IN THE HPC GRAPHICAL
GUIDANCE FOR POSITIONS OF FRONTS AND PRESSURE SYSTEMS. AS A RESULT, I
AM NOT PLANNING ON INTRODUCING A CHANCE OF THUNDERSTORMS BEFORE
THURSDAY AFTERNOON AND EVENING. THAT IS WHEN THE LOW PRESSURE SYSTEM
AND INVERTED TROUGH IS LIKELY TO CROSS THE PLAINS.
TEMPERATURES FOR THOSE DAYS WILL BE AT OR SLIGHTLY BELOW THE
SEASONAL NORMALS AFTER THE FRONT GOES THROUGH DURING THE WEEKEND.
&&
.SYNOPSIS...
IN THE UPPER LEVELS, 6.7U IMAGERY SHOWED A DEVELOPING WAVE OVER
NORTHERN CALIFORNIA AND A MATURING VORTEX OFF THE COAST OF OREGON.
AT THE SURFACE, THERE WAS A COLD FRONT ACROSS CENTRAL AND EASTERN
SOUTH DAKOTA AND STATIONARY THROUGH NORTH DAKOTA INTO SASKATCHEWAN.
&&
.LBF...WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SPRINGERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 321 PM CDT THU MAY 27 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-281101- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 321 PM CDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT FRIDAY NIGHT WEST OF A LINE FROM VALENTINE TO OGALLALA. AT THIS TIME...NO SEVERE WEATHER IS EXPECTED. ON SATURDAY...A STRONG UPPER LEVEL TROF OF LOW PRESSURE WILL MOVE INTO THE REGION. THIS WILL PUSH A COLD FRONT ACROSS THE OUTLOOK AREA ON SATURDAY AFTERNOON AND EVENING. ALONG AND AHEAD OF THIS FEATURE...SCATTERED THUNDERSTORMS WILL FIRE DURING THE LATE AFTERNOON AND EVENING HOURS. WITH AMPLE MOISTURE AND SHEAR IN PLACE...SEVERE THUNDERSTORMS ARE EXPECTED. THE MAIN AREA OF CONCERN IS EAST OF A LINE FROM CODY...TO MULLEN...TO LISCO. THE MAIN SEVERE WEATHER THREAT IN THESE AREAS WILL BE FROM LARGE HAIL AND DAMAGING WINDS. ON SUNDAY...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA. AT THIS TIME NO SEVERE THUNDERSTORMS ARE EXPECTED. NO THUNDERSTORMS ARE EXPECTED AFTER SUNDAY ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AFTERNOON AND EVENING. POWER
The North Platte radar (KLNX), 113 km away, was scanning. The volume nearest the first event began at 01:38 UTC.
2 hail. Local standard time, as filed.
Hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393419, 5393420.